MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366592
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed in sections manufacturer name, city and state and mfr site and the (b)(4) fda registration number has been used for the manufacture report number.Investigation summary: bd received 4 samples and 4 photos for investigation.The photos were reviewed and the indicated failure mode for cap separation was observed.Additionally, the customer samples along with retention samples from bd inventory, were evaluated by visual examination and functional testing and the issue of cap separation was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode cap separation.Bd determined that the root cause of the indicated failure mode was attributed to low force of removing the tab cap from the needle shield, which may be due to: exceeded upper tolerance dimension in the needle tip due to wear of the forming tools or a misaligned process or exceeded lower dimensions on the complete needle as a result of wear of the forming tools or an incorrectly set process.Bd has already initiated corrective actions.Therefore, no additional action will be undertaken.The claimed batch number was produced before the activities were fully implemented.
 
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet the protective cap comes off leaving the needle/blade exposed.The following information was provided by the initial reporter.The customer stated: "the cap was found to be detached for one products before use.".

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15131607
Report Number2243072-2022-01021
Device Sequence Number5498992
Product Code FMK
UDI-Device Identifier50382903665926
UDI-Public50382903665926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number366592
Device Lot NumberB9B18B6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown